News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: Cialis caused high blood pressure


 weed - Sat Sep 20, 2008 10:03 am

I have taken cialis previously. Always seems to cause some flushing but that is only side effect. Last night took a pill and within 30 minutes my nose started bleeding...don't remember last time had a nose bleed. I was actually concerned about low blood pressure so took bp and was 155/112. I take bp medicine and it runs in a normal range so the pressure was quite high.

Over the next 12 minutes my bp continued to steadily rise peaking at 194/152 with pulse getting to 90. Wife was driving me to hospital and as quickly as rose, started down and was normal within the next 30 minutes so drove back home without going into er.

I only had a sip or two of a mixed drink when nose started bleeding. Meds I take as below:

Atenolol 25mg
Lipitor 40mg
one low dose aspirin
one multivitamin
Hyzaar 50-12.5mg (this was only change...had started this 3 days earlier replacing Triamterene 37.5/HCTZ 25)

Everything I read indicates if anything, my pressure should have gone done rather than spiking up. Any ideas. Gave me a bit of a scare. Will call Eli Lilly on Monday. Will not take cialis again. Do you think okay to take viagra. I usually take one of the ed medications about once a week.
 John Kenyon, CNA - Thu Oct 02, 2008 9:41 pm

User avatar Hello -

This is a very disturbing development and on the face of it wouldn't seem to make much sense -- but it happened. For the moment I would strongly suggest not using any ED drug until this can be sorted out. It was either a very dramatic and scary paradoxical reaction or else you somehow got hold of a bad pill. Save what's left, have it analyzed, be certain there wasn't something wrong with your Cialis.

Sometimes a rare patient will have a paradoxical reaction to a drug, but this is extreme. There is very likely something else going on here, since you take two drugs that lower blood pressure plus whichever ED drug you may be using at any given time. It's remarkable you're able to maintain sufficient blood pressure with all that on board at once. That your pressure went so very high so quickly suggests something really wrong somewhere, and while I can't begin to tell you what it is, but a defective lot of Cialis (a pretty unlikely but not impossible scenario) or a paradoxical reaction (which would require a whole rethinking of the ED situation) are two of the more likely things that come to mind.

Please follow up with us on this by all means and let us know what you find out.

Best of luck to you. Please stay in touch.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here